Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 192, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 8, 2016, 8:59 PM EDT for 4 counties in North Carolina. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2016, 8:59 PM EDT (00:59 UTC)
- Expired
- Jul 8, 2016, 9:38 PM EDT
- In force
- 39 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Alamance County, NC, Chatham County, NC, Guilford County, NC, Orange County, NC
The radar
The Raleigh/Durham radar (KRAX), 87 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 9:25 PM EDT | TSTM WND DMG | 1 Sse Carrboro, NC | TREE DOWN ON JUNIPER CT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 6:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2480 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1500 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
769
WUUS52 KRAH 090059
SVRRAH
NCC001-037-081-135-090200-
/O.NEW.KRAH.SV.W.0192.160709T0059Z-160709T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
859 PM EDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHERN ORANGE COUNTY IN CENTRAL NORTH CAROLINA...
ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHERN GUILFORD COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 1000 PM EDT
* AT 859 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
MCLEANSVILLE...OR 12 MILES SOUTHEAST OF GREENSBORO...MOVING EAST AT
45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GREENSBORO...HIGH POINT...CHAPEL HILL...BURLINGTON...GRAHAM...
HILLSBOROUGH...CARRBORO...MEBANE...ELON COLLEGE AND MCLEANSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3610 7985 3609 7898 3586 7902 3586 7901
3584 7901 3574 7919 3582 7938 3582 7954
3590 7954 3590 7955 3592 7998
TIME...MOT...LOC 0059Z 278DEG 38KT 3597 7966
HAIL...<.75IN
WIND...60MPH
$$
ELLIS2 follow-up statements
529
WWUS52 KRAH 090128
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
928 PM EDT FRI JUL 8 2016
NCC001-081-090138-
/O.CAN.KRAH.SV.W.0192.000000T0000Z-160709T0200Z/
ALAMANCE NC-GUILFORD NC-
928 PM EDT FRI JUL 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR ALAMANCE AND SOUTHERN GUILFORD
COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA, THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3609 7898 3586 7902 3586 7901 3584 7901
3574 7919 3582 7938 3582 7954 3584 7954
3585 7924 3586 7925 3591 7926 3609 7926
TIME...MOT...LOC 0128Z 278DEG 38KT 3593 7931
$$
NCC037-135-090200-
/O.CON.KRAH.SV.W.0192.000000T0000Z-160709T0200Z/
CHATHAM NC-ORANGE NC-
928 PM EDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR NORTHWESTERN CHATHAM AND SOUTHERN ORANGE COUNTIES...
AT 928 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTHEAST
OF GRAHAM...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHAPEL HILL...HILLSBOROUGH...CARRBORO...FEARRINGTON...ENO RIVER STATE
PARK...BYNUM...EFLAND...CANE CREEK RESERVOIR AND JORDAN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3609 7898 3586 7902 3586 7901 3584 7901
3574 7919 3582 7938 3582 7954 3584 7954
3585 7924 3586 7925 3591 7926 3609 7926
TIME...MOT...LOC 0128Z 278DEG 38KT 3593 7931
HAIL...<.75IN
WIND...60MPH
$$
ELLIS019
WWUS52 KRAH 090138 RRA
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
938 PM EDT FRI JUL 8 2016
NCC037-135-090147-
/O.CAN.KRAH.SV.W.0192.000000T0000Z-160709T0200Z/
CHATHAM NC-ORANGE NC-
938 PM EDT FRI JUL 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHATHAM AND
SOUTHERN ORANGE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
CENTRAL NORTH CAROLINA.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
CHATHAM COUNTY UNTIL 1030 PM.
LAT...LON 3609 7898 3586 7902 3586 7901 3584 7901
3574 7919 3582 7938 3582 7954 3584 7954
3585 7924 3586 7925 3591 7926 3609 7926
TIME...MOT...LOC 0135Z 278DEG 38KT 3592 7919
$$
ELLISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 8:30 PM EDT, 29 minutes earlier.
Area forecast discussion, Jul 8, 8:30 PM EDT, 29 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 830 PM EDT FRI JUL 8 2016 .SYNOPSIS... A series of upper disturbances aloft in combination with a hot and buoyant air mass will cause periods of scattered convection across central NC through Monday. && .NEAR TERM /TONIGHT/... As of 255 PM Friday... Little change to earlier thinking. Strong heating has resulted in DCAPE 1200-1400 J/kg across the region. With additional heating, values as high as 1500 possible across the south and east. Aloft, mid level lapse rates around 7 deg C/km being realized, uncharacteristic for this time of year. The buoyancy attributed to the strong heating and the cool pool aloft will support the development of scattered strong/severe storms late this afternoon in the nw piedmont, and this evening across the remainder of central NC. Expect storm structure to start out as multi-cellular but increasing effective shear to near 30kts by 00Z suggest the potential for storms to organize into broken lines with bowing segments and attendant wind damage. The conditions suggest that there is a good chance for numerous reports of wind gusts between 50-60 mph and would not be surprised if a spot or two reported a wind gusts of 65 mph or higher. In addition, enough instability resides aloft to suggest that the storms will produce an excessive amount of lightning. Finally, the strongest cells may also be accompanied by hail the size of quarters or ping pong balls. Current indications are that the severe weather threat will be greatest in the piedmont between 21z-01z, and in the coastal plain and sandhills between 23z-03z. Should see an overall decrease in storm coverage and intensity after 04z. Expect skies to become mostly clear overnight with min temps in the 70-75 degree range. && .SHORT TERM /SATURDAY AND SATURDAY NIGHT/... As of 325 PM Friday... Central NC will be on the subsidence side of the departing MCV Saturday morning. This should inhibit any convective development. By afternoon, strong heating will aid to destabilize the atmosphere with the best instability projected to lie across our far southern and eastern counties. Thus, expect isolated-scattered storms to development after 19z, though mainly confined to areas south of highway 64 and east of I-95. Cannot rule out the potential for an isolated wind gusts but lack of significant instability and effective bulk shear on the order of 20-25kts should limit the severe potential. Most locations will experience plenty of sun which will warm temps back into the low-mid 90s, with a spot or two in the southern coastal plain and sandhills possibly reaching the upper 90s. Afternoon heat indices projected to be in the upper 90s across the nw to 101-104 degrees over the southern and se counties. Bulk of t- storm activity will dissipate with loss of heating. A weak sfc front will drift swd overnight into our region. At this time forcing appears too weak to support any shower/storm development. Min temps in the 70-75 degree range. && .LONG TERM /SUNDAY THROUGH FRIDAY/... As of 255 PM Friday... A front is progged to make its way south through central NC late Saturday night into early Sunday morning. It is then expected to stall in the vicinity of the NC/SC border. Models have come in slightly drier on Sunday as the front sinks south of the region, with only the extreme southern portions of the forecast area seeing a slight chance of precip. Temps will be slightly cooler behind the front, with highs ranging from near 90 degrees across the north to low 90s further south. The front will meander near the region through the early part of the week and therefore precip chances should increase (closer to climo) as disturbances may track along the stalled front. Then, there is some disagreement with regards to an upper disturbance/low slowly tracking towards the region from the west for the middle of the week. There are also indications of a short wave ridge expanding east over the Atlantic coast by the middle of the week. Given the uncertainty, will trend towards climo with regards to precip chances. Temps will also be close to normal, with highs in the low to mid 90s and overnight lows in the low to mid 70s. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... As of 1250 PM Friday... A line of strong-severe convection with associated MVFR ceilings and IFR visibilities will continue to push sewd across central NC through 04Z. The convection will clear-out of the KINT/KGSO sites by 02Z, and KRDU and KRWI by 03Z. The storms should clear the KFAY vicinity by 04Z. In vicinity of the stronger/severe storms, sfc wind gusts 45-60kts possible. Skies will gradually clear out between 04Z and 07Z. VFR conditions expected to occur through Sunday night with scattered afternoon-early evening convection probable. The probability of afternoon convection may increase Monday-Wednesday. In addition, may see the occurrence of early morning fog/low clouds by Monday morning and associated IFR/low end MVFR ceilings and visibility. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...WSS NEAR TERM...WSS SHORT TERM...WSS LONG TERM...KRD AVIATION...WSS
Hazardous weather outlook, Jul 8, 6:22 PM EDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 622 PM EDT FRI JUL 8 2016 NCZ007>011-021>028-038>041-043-073-074-076-083-092230- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- WILSON-STANLY-MONTGOMERY-LEE-ANSON- 622 PM EDT FRI JUL 8 2016 ...SEVERE THUNDERSTORM WATCH 363 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP OR TRACK INTO CENTRAL NORTH CAROLINA THIS AFTERNOON AND THIS EVENING. A FEW STORMS WILL BE SEVERE PRODUCING DAMAGING WIND GUSTS AND HAIL POSSIBLY UP TO THE SIZE OF QUARTERS. IN ADDITION, THE STORMS HAVE THE POTENTIAL TO PRODUCE AN EXCESSIVE AMOUNT OF CLOUD-TO-GROUND LIGHTNING. THE THREAT FOR SEVERE STORMS APPEARS HIGHEST BETWEEN THE HOURS OF 3 PM AND 10 PM, STARTING IN THE WESTERN PIEDMONT THEN SPREADING EAST WITH TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ042-075-077-078-084>086-088-089-092230- JOHNSTON-MOORE-HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- 622 PM EDT FRI JUL 8 2016 ...SEVERE THUNDERSTORM WATCH 363 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP OR TRACK INTO CENTRAL NORTH CAROLINA THIS AFTERNOON AND THIS EVENING. A FEW STORMS WILL BE SEVERE PRODUCING DAMAGING WIND GUSTS AND HAIL POSSIBLY UP TO THE SIZE OF QUARTERS. IN ADDITION, THE STORMS HAVE THE POTENTIAL TO PRODUCE AN EXCESSIVE AMOUNT OF FREQUENT CLOUD- TO-GROUND LIGHTNING. THE THREAT FOR SEVERE STORMS APPEARS HIGHEST BETWEEN THE HOURS OF 5 PM AND 10 PM, STARTING IN THE EASTERN AND SOUTHERN PIEDMONT THEN SPREADING EAST WITH TIME. AFTERNOON HEAT INDICES IN THE 102 TO 105 DEGREE RANGE WILL OCCUR BETWEEN 1 PM AND 7 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Jul 8, 8:09 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
809 PM EDT FRI JUL 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM TSTM WND DMG 4 NNW GREENSBORO 36.13N 79.86W
07/08/2016 GUILFORD NC EMERGENCY MNGR
TREE DOWN AT BRASSFIELD RD AND ROBERT
PROCHER WAY.
&&
NWS RALEIGH NC
IRIS SYSTEMLocal storm report, Jul 8, 8:15 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
815 PM EDT FRI JUL 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG WARRENTON 36.40N 78.16W
07/08/2016 WARREN NC 911 CALL CENTER
WARREN COUNTY 911 REPORTS AT LEAST 10 TREES
DOWN ACROSS THE COUNTY.
&&
NWS RALEIGH NC
IRIS SYSTEMLocal storm report, Jul 8, 8:23 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
823 PM EDT FRI JUL 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG 2 SSE CLEMMONS 36.00N 80.38W
07/08/2016 FORSYTH NC LAW ENFORCEMENT
SEVERAL TREES BLOWN DOWN IN THE AREA OF
MIDDLEBROOK DR AND IDOLS RD.
&&
NWS RALEIGH NC
IRIS SYSTEMSpecial weather statement, Jul 8, 8:29 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
829 PM EDT FRI JUL 8 2016
NCZ039>043-075>078-088-089-090130-
JOHNSTON-CUMBERLAND-WAKE-RANDOLPH-LEE-WILSON-CHATHAM-MOORE-WAYNE-
HARNETT-SAMPSON-
829 PM EDT FRI JUL 8 2016
...GUSTY WINDS OUT AHEAD OF THUNDERSTORMS WILL AFFECT PORTIONS OF
JOHNSTON...NORTH CENTRAL CUMBERLAND...SOUTHWESTERN WAKE...
SOUTHEASTERN RANDOLPH...LEE...SOUTHWESTERN WILSON...SOUTHERN
CHATHAM...MOORE... WAYNE...HARNETT AND NORTHWESTERN SAMPSON COUNTIES
UNTIL 930 PM EDT...
AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
GUST FRONT LINE PRODUCING WIND GUSTS UP TO 40 MPH ALONG A LINE
EXTENDING FROM NEAR SILER CITY TO 9 MILES NORTH OF SMITHFIELD...AND
MOVING SOUTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...SANFORD...SMITHFIELD...LILLINGTON...CARTHAGE...WILSON...
GARNER...FUQUAY-VARINA...CLAYTON AND PINEHURST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3523 7789 3522 7966 3525 7969 3569 7969
3570 7788
TIME...MOT...LOC 0027Z 314DEG 31KT 3565 7950 3564 7829Local storm report, Jul 8, 8:41 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
841 PM EDT FRI JUL 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG 2 SE LEXINGTON 35.79N 80.23W
07/08/2016 DAVIDSON NC 911 CALL CENTER
TREE DOWN ON I-85 NEAR MILE MARKER 93. IN
ADDITION, DAVIDSON 911 REPORTS NUMEROUS
OTHER TREES DOWN ACROSS THE COUNTY.
&&
NWS RALEIGH NC
IRIS SYSTEMLocal storm report, Jul 8, 8:56 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
856 PM EDT FRI JUL 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG TARBORO 35.91N 77.56W
07/08/2016 EDGECOMBE NC 911 CALL CENTER
EDGECOMBE COUNTY 911 REPORTS NUMEROUS TREES
DOWN ACROSS THE COUNTY.
&&
NWS RALEIGH NC
IRIS SYSTEMThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:03 PM EDT | Special Weather Statement | RAH | Cumberland, Sampson | 72 min |
| Jul 8, 8:03 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Edgecombe, Franklin, Halifax, Johnston and 4 more | 72 min |
| Jul 8, 8:08 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 36 min |
| Jul 8, 8:29 PM EDT | Special Weather Statement | RAH | Harnett, Johnston, Lee, Moore, Wayne | 61 min |
| Jul 8, 8:30 PM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford | 3 hr |
| Jul 8, 8:39 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Davidson, Montgomery, Moore, Randolph, Stanly | 81 min |
| Jul 8, 9:05 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 55 min |
| Jul 8, 9:11 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne | 49 min |
| Jul 8, 9:26 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Lee, Moore, Scotland | 79 min |
| Jul 8, 9:27 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Johnston, Wake | 63 min |
| Jul 8, 9:52 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 53 min |
| Jul 8, 10:05 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson, Wayne | 70 min |
| Jul 8, 11:08 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 37 min |
| Jul 8, 11:15 PM EDT | Special Weather Statement | RAH | Wayne | 30 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.